Alert archive / North Dakota / Wind Chill Advisories in 2013

Wind Chill Advisory 2, NWS Bismarck, ND

January 12, 201319 counties in North Dakota

NWS Bismarck, ND issued this wind chill advisory at Jan 12, 2013, 3:24 PM CST for 19 counties in North Dakota. It took effect at Jan 12, 2013, 6:00 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2013, 3:24 PM CST (21:24 UTC)
In effect from
Jan 12, 2013, 6:00 PM CST
Expired
Jan 13, 2013, 9:50 AM CST
In force
16 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Foster County, ND, Kidder County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2013-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2013-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

465 
WWUS43 KBIS 122124
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
324 PM CST SAT JAN 12 2013

...DANGEROUS WIND CHILLS AGAIN TONIGHT...

.A WIND CHILL ADVISORY IS IN EFFECT TONIGHT THROUGH SUNDAY
MORNING...FOR AREAS ALONG AND NORTH OF A LINE FROM WATFORD
CITY...TO BISMARCK AND JAMESTOWN. A NORTHWEST WIND UP TO 10 MPH
WILL COMBINE WITH TEMPERATURES TO 20 BELOW ZERO...TO PRODUCE WIND
CHILL VALUES AS COLD AS 40 BELOW OVERNIGHT. THE COLDEST CONDITIONS
WILL BE LOCATED IN FAR NORTHERN NORTH DAKOTA...WITH SLIGHTLY
WARMER CONDITIONS NEAR THE INTERSTATE 94 CORRIDOR.

NDZ001>005-009>013-017>023-025-035>037-130530-
/O.NEW.KBIS.WC.Y.0002.130113T0000Z-130113T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-BURLEIGH-KIDDER-STUTSMAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE...
JAMESTOWN
324 PM CST SAT JAN 12 2013

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST
SUNDAY. 

* WIND CHILL VALUES...30 BELOW ZERO NEAR THE INTERSTATE 94
  CORRIDOR...TO NEAR 40 BELOW ALONG THE INTERNATIONAL BORDER.

* MAIN IMPACT...DANGEROUSLY COLD WIND CHILLS WILL INCREASE THE RISK
  OF HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

RK
5 follow-up statements
795 
WWUS43 KBIS 130344
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
944 PM CST SAT JAN 12 2013

...DANGEROUS WIND CHILLS AGAIN TONIGHT...

.A WIND CHILL ADVISORY IS IN EFFECT TONIGHT THROUGH SUNDAY
MORNING FOR AREAS ALONG AND NORTH OF A LINE FROM WATFORD CITY...
TO BISMARCK AND JAMESTOWN. A NORTHWEST WIND UP TO 10 MPH WILL
COMBINE WITH TEMPERATURES TO 20 BELOW ZERO TO PRODUCE WIND CHILL
VALUES AS COLD AS 40 BELOW OVERNIGHT. THE COLDEST CONDITIONS WILL
BE LOCATED IN FAR NORTHERN NORTH DAKOTA...WITH SLIGHTLY WARMER
CONDITIONS NEAR THE INTERSTATE 94 CORRIDOR.

NDZ001>005-009>013-017>023-025-035>037-131200-
/O.CON.KBIS.WC.Y.0002.000000T0000Z-130113T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-BURLEIGH-KIDDER-STUTSMAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE...
JAMESTOWN
944 PM CST SAT JAN 12 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

* WIND CHILL VALUES...30 BELOW ZERO NEAR THE INTERSTATE 94 
  CORRIDOR...TO NEAR 40 BELOW ALONG THE INTERNATIONAL BORDER. 

* MAIN IMPACT...DANGEROUSLY COLD WIND CHILLS WILL INCREASE THE 
  RISK OF HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

TM
227 
WWUS43 KBIS 130623
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1223 AM CST SUN JAN 13 2013

...DANGEROUS WIND CHILLS WILL CONTINUE THROUGH SUNDAY MORNING...

.A WIND CHILL ADVISORY REMAINS IN EFFECT THROUGH SUNDAY MORNING FOR
AREAS ALONG AND NORTH OF A LINE FROM WATFORD CITY...TO BISMARCK
AND JAMESTOWN. A NORTHWEST WIND UP TO 10 MPH WILL COMBINE WITH
TEMPERATURES TO 20 BELOW ZERO TO PRODUCE WIND CHILL VALUES AS COLD
AS 40 BELOW OVERNIGHT. THE COLDEST CONDITIONS WILL BE LOCATED IN
FAR NORTHERN NORTH DAKOTA...WITH SLIGHTLY WARMER CONDITIONS NEAR
THE INTERSTATE 94 CORRIDOR.

NDZ001>005-009>013-017>023-025-035>037-131430-
/O.CON.KBIS.WC.Y.0002.000000T0000Z-130113T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-BURLEIGH-KIDDER-STUTSMAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE...
JAMESTOWN
1223 AM CST SUN JAN 13 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES...30 BELOW ZERO NEAR THE INTERSTATE 94 
  CORRIDOR...TO NEAR 40 BELOW ALONG THE INTERNATIONAL BORDER. 

* MAIN IMPACT...DANGEROUSLY COLD WIND CHILLS WILL INCREASE THE 
  RISK OF HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

KS/TM/RK
077 
WWUS43 KBIS 130921
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
321 AM CST SUN JAN 13 2013

...DANGEROUS WIND CHILLS CONTINUE THROUGH SUNDAY MORNING...

.A WIND CHILL ADVISORY REMAINS IN EFFECT THROUGH SUNDAY MORNING
FOR AREAS ALONG AND NORTH OF A LINE FROM WATFORD CITY...TO
BISMARCK AND JAMESTOWN. A NORTHWEST WIND UP TO 10 MPH WILL
COMBINE WITH TEMPERATURES TO 20 BELOW ZERO TO PRODUCE WIND CHILL
VALUES AS COLD AS 35 BELOW SUNDAY MORNING. THE COLDEST CONDITIONS
WILL BE LOCATED IN NORTHERN NORTH DAKOTA...WITH SLIGHTLY WARMER
CONDITIONS NEAR THE INTERSTATE 94 CORRIDOR.

NDZ001>005-009>013-017>023-025-035>037-131800-
/O.CON.KBIS.WC.Y.0002.000000T0000Z-130113T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-BURLEIGH-KIDDER-STUTSMAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE...
JAMESTOWN
321 AM CST SUN JAN 13 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES...25 BELOW ZERO NEAR THE INTERSTATE 94 
  CORRIDOR...TO AROUND 35 BELOW ALONG THE INTERNATIONAL BORDER. 

* MAIN IMPACT...DANGEROUSLY COLD WIND CHILLS WILL INCREASE THE 
  RISK OF HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

KS/RK
846 
WWUS43 KBIS 131316
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
716 AM CST SUN JAN 13 2013

...DANGEROUS WIND CHILLS CONTINUE THROUGH SUNDAY MORNING...

.A WIND CHILL ADVISORY REMAINS IN EFFECT THROUGH SUNDAY MORNING
FOR AREAS ALONG AND NORTH OF A LINE FROM WATFORD CITY...TO
BISMARCK AND JAMESTOWN. A NORTHWEST WIND UP TO 10 MPH WILL
COMBINE WITH TEMPERATURES 10 TO 20 BELOW ZERO TO PRODUCE WIND
CHILL VALUES AS COLD AS 30 BELOW SUNDAY MORNING. THE COLDEST
CONDITIONS WILL BE LOCATED IN NORTHERN NORTH DAKOTA...WITH
SLIGHTLY WARMER CONDITIONS NEAR THE INTERSTATE 94 CORRIDOR.

NDZ001>005-009>013-017>023-025-035>037-131800-
/O.CON.KBIS.WC.Y.0002.000000T0000Z-130113T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-BURLEIGH-KIDDER-STUTSMAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE...
JAMESTOWN
716 AM CST SUN JAN 13 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES...25 BELOW ZERO NEAR THE INTERSTATE 94
  CORRIDOR...TO AROUND 30 BELOW ALONG THE INTERNATIONAL BORDER.

* MAIN IMPACT...DANGEROUSLY COLD WIND CHILLS WILL INCREASE THE 
  RISK OF HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
WAA
585 
WWUS43 KBIS 131550
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
950 AM CST SUN JAN 13 2013

...WIND CHILLS WARMING SLIGHTLY THIS MORNING...

.THE WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY FOR AREAS
NORTH OF INTERSTATE 94 HAS BEEN CANCELLED. WIND CHILLS HAVE
WARMED SLIGHTLY THIS MORNING...ABOVE ADVISORY CRITERIA. CONDITIONS
WILL REMAIN QUITE COLD TODAY HOWEVER...WITH WIND CHILLS MAINLY IN
THE 10 TO 20 BELOW ZERO RANGE. VERY COLD CONDITIONS ARE EXPECTED
AGAIN TONIGHT...AND ANOTHER ADVISORY MAY BE NEEDED.

NDZ001>005-009>013-017>023-025-035>037-131700-
/O.CAN.KBIS.WC.Y.0002.000000T0000Z-130113T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-BURLEIGH-KIDDER-STUTSMAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE...
JAMESTOWN
950 AM CST SUN JAN 13 2013

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
CHILL ADVISORY. 

WIND CHILLS HAVE WARMED SLIGHTLY THIS MORNING...ABOVE ADVISORY
CRITERIA. CONDITIONS WILL REMAIN QUITE COLD TODAY HOWEVER...WITH
WIND CHILLS MAINLY IN THE 10 TO 20 BELOW ZERO RANGE.

$$
RK

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 12, 3:17 PM CST, 7 minutes earlier.

Area forecast discussion, Jan 12, 3:17 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
317 PM CST SAT JAN 12 2013

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...

WITH THE WINTER STORM WINDING DOWN...THE FOCUS NOW SHIFTS TO THE
BITTERLY COLD CONDITIONS EXPECTED THROUGH THE SHORT TERM PERIOD.
TEMPS OF 10 TO 20 BELOW OVERNIGHT...COMBINED WITH WINDS UP TO 10
MPH...YIELD WIND CHILL VALUES OF 30 TO 40 BELOW...GENERALLY ALONG
AND NORTH OF INTERSTATE 94. THE FAR NORTH WILL PLUNGE THE
FASTEST...AND WILL BEGIN A NEW WIND CHILL ADVISORY AT 6 PM CST
THIS EVENING...CONTINUING THROUGH NOON CST SUNDAY. EXPECT ANOTHER
BITTERLY COLD DAY ON SUNDAY...WITH HIGHS IN THE SINGLE DIGITS
BELOW ZERO NORTH...TO SINGLE DIGITS ABOVE SOUTH. A REINFORCING
SHOT OF COLD AIR WILL ARRIVE SUNDAY NIGHT...LIKELY RESULTING IN
THE COLDEST NIGHT OF THE WEEK. THE WINDS WILL BE LIGHTER...BUT
WIND CHILL ADVISORY CRITERIA MAY STILL BE MET...ESPECIALLY NORTH
AND INTO THE JAMES RIVER VALLEY.

.LONG TERM...MONDAY THROUGH NEXT SATURDAY...

THE LONG TERM PERIOD WILL BE DOMINATED BY A LARGE AND STRONG HUDSON
BAY LOW AND A STRONG EASTERN PACIFIC HIGH. THIS SCENARIO WILL KEEP A
NORTHWEST FLOW ALOFT OVER NORTH DAKOTA...BUT THE EASTERN PACIFIC
HIGH IS FORECAST TO MOVE EASTWARD GRADUALLY TO BRING RELIEF FROM THE
ARCTIC AIR BY TUESDAY BEFORE A RATHER STRONG-LOOKING COLD FRONT LATE
IN THE WEEK WILL BRING ARCTIC AIR TO THE STATE.

LOOKING AT A COLD START MONDAY WITH HIGHS FROM 5 BELOW TO 15 ABOVE.
THEN A WARM-UP ON TUESDAY/WEDNESDAY WITH HIGHS IN THE 20S TO LOWER
30S AND A CHANCE OF LIGHT SNOW WITH A CLIPPER-TYPE SYSTEM BRINGING
BRISK WINDS TO THE FORECAST AREA. BY THE END OF THE WEEK MORE COLD
AIR WILL MOVE SOUTH FROM CANADA...WITH HIGHS BY SATURDAY IN THE
SINGLE DIGITS NORTHWEST THROUGH THE JAMES RIVER BASIN AND IN THE
TEENS AND LOWER 20S SOUTHWEST.

&&

.AVIATION...
AT 3 PM CST...ARCTIC HIGH PRESSURE OVER EASTERN MONTANA/WYOMING TO
THE WESTERN DAKOTAS WILL CONTINUE BUILDING INTO NORTH DAKOTA. VFR
CONDITIONS WITH CLEAR TO SCATTERED CLOUDS WILL PREVAIL DURING THE
EVENING. LATER TONIGHT A SECONDARY COLD FRONT WILL MOVE ACROSS THE
STATE BRINGING VFR CIGS TO TAF SITES.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO NOON CST SUNDAY
FOR NDZ001>005-009>013-017>023-025-035>037.

&&

SHORT TERM...RK
LONG TERM/AVIATION...JV
Hazardous weather outlook, Jan 12, 10:11 AM CST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1011 AM CST SAT JAN 12 2013

NDZ001>005-009>013-017-021>023-025-131200-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER-
1011 AM CST SAT JAN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

EXPECT WIND CHILL VALUES TO 35 BELOW ZERO THROUGH MIDDAY.
CONDITIONS WILL WARM SLIGHTLY THIS AFTERNOON AS THE WIND DIMINISHES.

PATCHY BLOWING SNOW WILL CONTINUE IN THE TURTLE MOUNTAINS AREA
THROUGH EARLY AFTERNOON. VISIBILITIES SHOULD REMAIN A MILE OR GREATER.

VERY DANGEROUS WIND CHILLS TO 40 BELOW ARE EXPECTED TONIGHT
THROUGH SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND CHILL TEMPERATURES TO 35 BELOW ARE ALSO EXPECTED SUNDAY NIGHT
THROUGH MONDAY MORNING.

THERE IS A CHANCE FOR SNOW MONDAY NIGHT THROUGH TUESDAY FOLLOWED
BY A CHANCE FOR MIXED PRECIPITATION TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ018>020-031>037-040>048-050-051-131200-
DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
1011 AM CST SAT JAN 12 2013 /911 AM MST SAT JAN 12 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

PATCHY BLOWING SNOW WILL LINGER IN THE JAMES RIVER VALLEY THROUGH
EARLY AFTERNOON. VISIBILITIES SHOULD REMAIN A MILE OR GREATER.

DANGEROUS WIND CHILL TEMPERATURES TO AROUND 30 BELOW ZERO ARE
LIKELY TONIGHT INTO SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND CHILL TEMPERATURES TO 30 BELOW ARE FORECAST SUNDAY NIGHT INTO
MONDAY MORNING...AND TO AROUND 25 BELOW MONDAY NIGHT INTO TUESDAY
MORNING.

THERE IS A CHANCE FOR SNOW ALONG WITH A WINTRY MIX TUESDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

WAA/RK

In the hours before

Special weather statement, Jan 12, 9:42 AM CST, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
942 AM CST SAT JAN 12 2013

NDZ005-013-023-025-036-037-047-048-050-051-121800-
ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...ROLLA...RUGBY...HARVEY...CARRINGTON...
STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
942 AM CST SAT JAN 12 2013

...BLOWING SNOW CONTINUES EAST OF STATE HIGHWAY 3...

BLOWING SNOW WILL CONTINUE IN OPEN AREAS THROUGH THE MORNING
HOURS...FROM ROLETTE AND RUGBY...SOUTH THROUGH THE JAMES RIVER
VALLEY. VISIBILITIES WILL DROP AROUND A MILE AT TIMES. EXPECT
SCATTERED DRIFTING AND VERY SLICK ROAD CONDITIONS. THE WIND WILL
BEGIN TO SUBSIDE THIS AFTERNOON...BUT ROADS WILL REMAIN SNOW
COVERED AND SLICK.

KINNEY
Special weather statement, Jan 12, 12:29 PM CST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1229 PM CST SAT JAN 12 2013

NDZ005-013-023-025-036-037-047-048-050-051-122100-
ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...ROLLA...RUGBY...HARVEY...CARRINGTON...
STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
1229 PM CST SAT JAN 12 2013

...PATCHY BLOWING SNOW AND COLD CONDITIONS CONTINUE EAST OF STATE
HIGHWAY 3...

PATCHY BLOWING SNOW WILL CONTINUE IN OPEN AREAS THROUGH MID
AFTERNOON...FROM ROLETTE AND RUGBY...SOUTH THROUGH THE JAMES
RIVER VALLEY. VISIBILITIES COULD DROP AROUND A MILE AT TIMES. EXPECT
SCATTERED DRIFTING AND VERY SLICK ROAD CONDITIONS. VERY COLD
CONDITIONS WILL PERSIST...WITH WIND CHILLS MAINLY IN THE 15 TO 25
BELOW ZERO RANGE. EXPECT SLIGHTLY COLDER CONDITIONS ACROSS ROLETTE
COUNTY BEFORE THE WIND DIMINISHES DURING THE MID AFTERNOON.

KINNEY

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 6:12 PM CSTBlizzard WarningBISBottineau, Burke, Divide, Foster, McHenry, McKenzie and 7 more16 hr
Jan 12, 2:41 AM CSTWind Chill AdvisoryBISBottineau, Burke, Divide, Foster, McHenry, McKenzie and 7 more9 hr

Nearby

Wind Chill Advisories in North Dakota, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.